Atripla and hair loss
Nov 1, 2009
Hi -- I have been using Atripla for 2 months now. And noticed my hair is starting to fall. Is this normal?
Response from Dr. Henry
Most patients who take Atripla don't experience much hair loss but a small % (< 5) have noted that problem. It can be hard to know whether the hair loss is due to immune reconstitution (thus not regimen specific) or to one of the three components of Atripla. Other conditions can contribute to hair loss (numerous scalp infections, many other drugs, syphilis, thyroid disorders, iron deficiency and many others) so a discussion with your HIV specialist is warranted. If the problem seems linked to Atripla then one has to decide whether switching HIV meds is something you would consider and after reviewing the options with your HIV specialist. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.